Alert archive / Utah / Special Weather Statements in 2021

Special Weather Statement, NWS Salt Lake City, UT

April 14, 2021Utah County, Utah

NWS Salt Lake City, UT issued this special weather statement at Apr 14, 2021, 3:52 PM MDT for Utah County, Utah. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2021, 3:52 PM MDT (21:52 UTC)
Expired
Apr 14, 2021, 4:15 PM MDT
In force
23 min
Issued by
NWS Salt Lake City, UT

County Utah County, UT

The radar

The Salt Lake City radar (KMTX), 123 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 4:09 PM MDTHAIL 0.5Saratoga Springs, UTHAIL COVERING GROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 9.9 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2021-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2021-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1323 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
403 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

160 
WWUS85 KSLC 142152
SPSSLC

Special Weather Statement
National Weather Service Salt Lake City UT
352 PM MDT Wed Apr 14 2021
 
UTZ106-111-142215-
Utah Valley UT-Wasatch Mountains South of I-80 UT-
352 PM MDT Wed Apr 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UTAH COUNTY UNTIL
415 PM MDT...

At 352 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm near Eagle Mountain, or 14 miles west of Provo...
moving northeast at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible.

Locations impacted include...
Provo, Orem, Lehi, Pleasant Grove, American Fork, Eagle Mountain,
Lindon, Alpine, Vineyard, Brigham Young University, Utah Lake,
Saratoga Springs, Highland, Cedar Hills and Mt Timpanogos.

This includes Interstate 15 between mile markers 264 and 281.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches, take shelter in a sturdy building.

&&

LAT...LON 4013 11198 4030 11207 4049 11169 4023 11154
TIME...MOT...LOC 2152Z 246DEG 21KT 4025 11194 

$$

Church

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this special weather statement went out at Apr 14, 3:46 PM MDT, 6 minutes earlier.

Area forecast discussion, Apr 14, 3:46 PM MDT, 6 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
346 PM MDT Wed Apr 14 2021

.SYNOPSIS...A low pressure system will bring cool and unsettled
conditions through the remainder of the week. Drier and warmer
conditions are anticipated over the weekend into early next week.

&&

.SHORT TERM (Through 12Z Saturday)...A broad low is currently
centered over central Nevada and is tracking slowly to the east.
This continued eastward movement has sufficiently weakened the
pressure gradient over northern Utah to limit the threat of
downslope winds. Seeing some isolated 30-40 mph gusts in some of
the most prone areas with weaker winds elsewhere. Earlier
widespread precipitation has become more showery in nature,
limiting associated travel impacts. Still, additional showers are
anticipated through the evening and could see some heavier rates
in the convection so will keep going winter weather headlines in
place for now. Some lightning has been observed with a few showers
along with a bit of small hail in central Utah, but amount of
available energy is dwindling. Over southern Utah, seeing some
gusty winds out ahead of the trough over south central and
southeast Utah with some gusts in excess of 40 mph. Though winds
are marginal for criteria at this time, will keep going wind
advisory in place for that area.

The trough will continue to make its way across the forecast area
through Thursday, keeping northern and central Utah in a
relatively cool and unsettled pattern. Greatest coverage of
showers will be during the afternoon hours with better shortwave
energy and daytime heating. Associated accumulations will be on
the light side, with heavier showers and a few lightning strikes
possible with stronger convection. High temperatures tomorrow are
expected to run 5-10F below seasonal normals.

The main trough is expected to exit by late Thursday but a
trailing wave is expected to follow for Friday. This will bring
another round of showers, primarily during the afternoon over the
higher terrain of northern and central Utah. Some slight warming
is anticipated during the day Friday with temperatures running
close to seasonal normals over southern Utah and up to 5F below
those values over northern Utah.

.LONG TERM (After 12Z Saturday)...The mean pattern of an
upper ridge along the West Coast and a trough across the eastern
U.S. will persist through the long-term period. This pattern leaves
the Great Basin in a generally north to northwest flow on the
eastern side of the aforementioned upper ridge which should provide
mostly dry weather and seasonal temperatures Saturday through the
middle of next week.

An exiting trough will trigger some lingering afternoon and evening
showers Saturday in the higher terrain of southern Utah. Otherwise
expect dry weather for Utah and southwest Wyoming over the weekend
with temperatures rebounding to near seasonal levels on Sunday.

WPC clusters and ensemble means point to at least some chance of
showers from a shortwave that clips southwest Wyoming and the
northeast corner of Utah on Monday. Differences in timing with some
solutions slower and drier and at least one cluster wetter...
average to roughly a slight chance of showers Uintas and northern
Wasatch Monday afternoon and evening. Rest of the state looks dry
with temperatures trending slightly above seasonal readings by
Monday afternoon.

Tuesday looks mostly dry and mild areawide though the slower
solutions of the trough aforementioned on Monday suggest at least a
slight chance of afternoon showers in the Uintas and northern
Wasatch.

By Wednesday the EPS mean and EPS dominated clusters show an upper
shortwave trying to close off, centered over western Nevada. GEFS
and Canadian ensembles favor a flatter westerly flow over the Great
Basin with a minor shortwave moving by. The former (EPS) would be
wetter over more of the area while the latter (GEFS and Canadian)
would be drier only favoring showers far north and into the northern
Rockies. Temperatures will be dependent on the eventual winner but
look to be seasonal or slightly above.

&&

.AVIATION...VFR conditions will prevail at the SLC terminal
through the evening. Cigs will predominately be at or below 6000
feet AGL with showers in the vicinity of the terminal. There is a
20 percent chance of brief MVFR conditions in heavier showers
through the early evening. Northwest winds are expected to shift
to the southeast between 03Z and 05Z.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Red Flag Warning until 9 PM MDT this evening for UTZ489-494-495-
     497-498.

     Wind Advisory until 9 PM MDT this evening for UTZ128-130-131.

     Winter Weather Advisory until midnight MDT tonight for UTZ111-
     112.

WY...Winter Weather Advisory until midnight MDT tonight for WYZ021.

&&

Traphagan/Billingsley

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Apr 14, 3:50 PM MDT, 2 minutes before
Hazardous Weather Outlook
National Weather Service Salt Lake City UT
350 PM MDT Wed Apr 14 2021

UTZ101>131-WYZ021-152200-
Great Salt Lake Desert and Mountains-Tooele and Rush Valleys-
Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley-
Utah Valley-Cache Valley/Utah Portion-Wasatch Back-
Bear Lake and Bear River Valley-Wasatch Mountains I-80 North-
Wasatch Mountains South of I-80-Western Uinta Mountains-
Wasatch Plateau/Book Cliffs-Western Uinta Basin-
Western Millard and Juab Counties-Eastern Juab/Millard Counties-
Central Mountains-Sanpete Valley-Sevier Valley-Castle Country-
San Rafael Swell-Southwest Utah-Lower Washington County-
Zion National Park-Southern Mountains-Upper Sevier River Valleys-
Bryce Canyon Country-South Central Utah-
Capitol Reef National Park and Vicinity-Western Canyonlands-
Glen Canyon Recreation Area/Lake Powell-Southwest Wyoming-
350 PM MDT Wed Apr 14 2021

This Hazardous Weather Outlook is for portions of central Utah...
northern Utah...southern Utah...southwest Utah and southwest
Wyoming.

.DAY ONE...This Afternoon and Tonight

Occasional snow showers may produce brief periods of winter
driving conditions tonight over the mountains of northern Utah.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Accumulating mountain snow is likely across northern and central
Utah through Friday. Occasional winter driving conditions can be
expected, mainly at night. If traveling through these areas,
prepare for these conditions and potential restrictions.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information
about observed severe weather to the NWS while following all
local, state, and CDC guidelines.

For more information from NOAA/s National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential road travel impacts visit...
http://www.udottraffic.utah.gov/roadweatherforecast.aspx

In the hours before

Local storm report, Apr 14, 2:10 PM MDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
210 PM MDT WED APR 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     NON-TSTM WND GST 1 E SOUTH WEBER         41.13N 111.91W
04/14/2021  M86 MPH          DAVIS              UT   MESONET

            MESONET STATION UTTP1 US-89 AT WEBER CANYON
            TRIPOD.

1045 PM     NON-TSTM WND GST 1 W FARMINGTON          40.99N 111.90W
04/13/2021  M79 MPH          DAVIS              UT   MESONET

            MESONET STATION UTPKL US-89 AT PARK LANE.

0400 AM     NON-TSTM WND GST 5 E PROVIDENCE          41.71N 111.72W
04/14/2021  M67 MPH          CACHE              UT   MESONET

            MESONET STATION LGP 5.0 E PROVIDENCE
            (CAMPBELL).

1029 PM     NON-TSTM WND GST 1 WSW FARMINGTON        40.98N 111.90W
04/13/2021  M65 MPH          DAVIS              UT   MESONET

            MESONET STATION AP611 FARMINGTON.

1057 PM     NON-TSTM WND GST 1 WSW FARMINGTON        40.98N 111.90W
04/13/2021  M65 MPH          DAVIS              UT   MESONET

            MESONET STATION UP138 1.1 W FARMINGTON
            (UPR).

0150 AM     NON-TSTM WND GST 1 NE BOUNTIFUL          40.89N 111.85W
04/14/2021  M65 MPH          DAVIS              UT   MESONET

            MESONET STATION BBN 1.3 NE BOUNTIFUL (KSL).

1148 PM     NON-TSTM WND GST 3 NNE SMITHFIELD        41.87N 111.81W
04/13/2021  M63 MPH          CACHE              UT   MESONET

            MESONET STATION UCL04 2.7 NE SMITHFIELD
            (UTAH CLIMA).

0750 PM     NON-TSTM WND GST 2 NW CENTERVILLE        40.95N 111.89W
04/13/2021  M62 MPH          DAVIS              UT   MESONET

            MESONET STATION CEN 2.0 NW CENTERVILLE (UTAH
            DOT).

1050 PM     NON-TSTM WND GST 3 NE CORINNE            41.58N 112.07W
04/13/2021  M62 MPH          BOX ELDER          UT   MESONET

            MESONET STATION UTNBC 3.7 S HONEYVILLE (UTAH
            DOT).

0536 AM     NON-TSTM WND GST 1 S HARRISVILLE         41.26N 111.98W
04/14/2021  M61 MPH          WEBER              UT   MESONET

            MESONET STATION CW8427 HARRISVILLE 1411.

1045 PM     NON-TSTM WND GST 1 NE SOUTH OGDEN        41.19N 111.95W
04/13/2021  M60 MPH          WEBER              UT   MESONET

            MESONET STATION EW7586 OGDEN.

1121 PM     NON-TSTM WND GST HILL AFB                41.12N 111.97W
04/13/2021  M59 MPH          DAVIS              UT   AWOS

            AWOS STATION KHIF HILL AFB OGDEN.

1155 PM     NON-TSTM WND GST 2 WNW NORTH LOGAN       41.78N 111.85W
04/13/2021  M59 MPH          CACHE              UT   ASOS

            ASOS STATION KLGU LOGAN AIRPORT.

0200 AM     NON-TSTM WND GST 1 SW UNIV OF UTAH       40.77N 111.85W
04/14/2021  M58 MPH          SALT LAKE          UT   MESONET

            MESONET STATION WBB 1.3 SW UNIV OF UTAH
            (UUNET).

0915 AM     NON-TSTM WND GST 3 WSW SNOWBASIN         41.20N 111.88W
04/14/2021  M58 MPH          WEBER              UT   MESONET

            MESONET STATION OGP 3.0 W SNOWBASIN
            (SNOWNET).

&&

CHURCH
Local storm report, Apr 14, 2:44 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
244 PM MDT WED APR 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             DELTA                   39.35N 112.57W
04/14/2021  M0.38 INCH       MILLARD            UT   CO-OP OBSERVER

            COOP OBSERVER REPORTED FREQUENT LIGHTNING
            AND 3/8 INCH HAIL.

&&

CHURCH
Local storm report, Apr 14, 3:18 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
318 PM MDT WED APR 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 PM     TSTM WND GST     4 ENE DELTA             39.38N 112.50W
04/14/2021  M51 MPH          MILLARD            UT   AWOS

            AWOS STATION KDTA DELTA.

&&
Special weather statement, Apr 14, 3:51 PM MDT, 1 minute before
Special Weather Statement
National Weather Service Salt Lake City UT
351 PM MDT Wed Apr 14 2021

UTZ111-113-116>118-142215-
Sanpete Valley UT-Wasatch Plateau/Book Cliffs UT-
Central Mountains UT-Eastern Juab/Millard Counties UT-
Wasatch Mountains South of I-80 UT-
351 PM MDT Wed Apr 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SANPETE...EAST
CENTRAL JUAB AND SOUTH CENTRAL UTAH COUNTIES UNTIL 415 PM MDT...

At 350 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm over Nephi...moving northeast at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible.

Locations impacted include...
Nephi, Birdseye and Indianola.

This includes the following highways...
 Interstate 15 between mile markers 222 and 231.
 US Route 89 between mile markers 291 and 309.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches, take shelter in a sturdy building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3964 11185 3976 11191 3999 11152 3975 11137
TIME...MOT...LOC 2150Z 244DEG 28KT 3973 11183

Church
Special weather statement, Apr 14, 3:52 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
352 PM MDT Wed Apr 14 2021

UTZ106-111-142215-
Utah Valley UT-Wasatch Mountains South of I-80 UT-
352 PM MDT Wed Apr 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UTAH COUNTY UNTIL
415 PM MDT...

At 352 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm near Eagle Mountain, or 14 miles west of Provo...
moving northeast at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible.

Locations impacted include...
Provo, Orem, Lehi, Pleasant Grove, American Fork, Eagle Mountain,
Lindon, Alpine, Vineyard, Brigham Young University, Utah Lake,
Saratoga Springs, Highland, Cedar Hills and Mt Timpanogos.

This includes Interstate 15 between mile markers 264 and 281.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches, take shelter in a sturdy building.

&&

LAT...LON 4013 11198 4030 11207 4049 11169 4023 11154
TIME...MOT...LOC 2152Z 246DEG 21KT 4025 11194

Church

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 8:52 PM MDTWinter Weather AdvisorySLCDuchesne, Juab, Salt Lake, Summit, Utah, Wasatch26 hr
Apr 13, 9:01 PM MDTWind AdvisorySLCGarfield, Kane, San Juan, Washington, Wayne24 hr
Apr 14, 3:51 PM MDTSpecial Weather StatementSLCUtah24 min
Apr 14, 4:16 PM MDTSpecial Weather StatementSLCUtah44 min

Nearby

Special Weather Statements in Utah, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.